MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refy1208 showed no other similar product complaint(s) from this lot number.Device not returned.
 
Event or Problem Description
It was reported that guidewire provided in the picc set is too flimsy which makes it hard for insertion.As dr was trying to push in, the soft tip (tungsten) broke off from the stainless steel guidewire.Patient status/ intervention: patient is safe and not injured.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample analysis, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a frayed guidewire is confirmed and was determined to likely be related to the guidewire being pulled against a needle bevel.One 5 fr d/l powerpicc catheter and one 135 cm stainless steel ir guidewire were returned for evaluation.An initial visual observation showed a complete break in the returned guidewire.The distal fragment of guidewire was returned with the coil wire elongated.Use residues were observed along the guidewire.A microscopic observation revealed that both the coil and the core wire were broken, however the weld tip remained attached to the distal fragment of the guidewire.Several bends were observed within the coil region of the guidewire.The core wire appeared detached from the weld tip, and the coil wire was elongated.The coil was not elongated at the proximal fracture site of the core wire.The proximal core wire tip exhibited a tapered break profile, and the break surface appeared polished.Based on observations of the break site such as a tapered break profile, a polished fracture surface edge, and many bends in the vicinity of the break site, the complaint of a frayed guidewire appears to be confirmed and likely due to resistance against the guidewire.Possible contributing factors could include the insertion technique, or the guidewire being retracted through the needle.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.The ifu cautions, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing on the guidewire." h3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15712507
Report Number3006260740-2022-04246
Device Sequence Number4932313
Product Code LJS
UDI-Device Identifier00801741027925
UDI-Public(01)00801741027925
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number3275135
Device Lot NumberREFY1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown